MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X40CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X40CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-56140
Medical Device Problem Codes Break (1069); Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a break occurred requiring additional intervention.A 135x40cm ekosonic endovascular device was selected for use.During the procedure, the console kept giving an alarm.The ultrasonic core was left in.During removal of the ultrasonic core, some of the distal portion broke off.When the.035 wire was pushed through the wire port, the remaining portion of the unltrasonic core wire was pushed out of the distal end.Attempts made to snare the device out of the patient were unsuccessful.A popliteal cut down was performed to retrieve the foreign body.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the ekosonic endovascular device was returned for analysis.The ultrasonic core (usc) was broken approximately 100cm from the luer barb, at the start of the treatment zone.Additionally, the treatment zone was severely kinked.The infusion catheter (ic) was cut at approximately 44cm from the strain relief.This was likely performed after the procedure.The usc was unable to be functionally tested because it was broken.The reported error message was unable to be confirmed; however, it is likely that the error messages were caused by the kinked and broken usc.

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 135X40CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18006826
Report Number2124215-2023-59331
Device Sequence Number20467737
Product Code KRA
UDI-Device Identifier00858593006301
UDI-Public00858593006301
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K213422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2025
Device Model Number500-56140
Device Catalogue Number500-56140
Device Lot Number8035237501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/02/2023
Initial Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown